ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > General Medication Discussion
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

General Medication Discussion This section is to be used for general medication discussion and other medications not broken out in their own respective forums.

Reply
 
Thread Tools Display Modes
  #1  
Old 09-09-13, 10:26 PM
Hyperman87's Avatar
Hyperman87 Hyperman87 is offline
ADDvanced Forum Guru
 

Join Date: Apr 2011
Location: Michigan
Posts: 1,111
Thanks: 3,184
Thanked 1,051 Times in 511 Posts
Hyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant future
Peripheral vasculopathy & ADHD stimulants

Peripheral vasculopathy(side- effect) is a new( label warning) on all ADHD stimulant medications. When I say new here,I mean within the last 3 months or so, although I could be wrong. I was shocked & a little scared when I read about it on my Vyvanse medication guide(Sept 3, 2013).

This is not good fellow ADHDer's. So many people(including millions of children) take stimulants. This summer(last week) was the first I'd read about Peripheral vasculopathy(I had never even heard of it, before!)


If my hunch is accurate this is the same medical condition that often can result in amputation of digits & limbs in diabetics Please someone tell me that I'm wrong,here!


I want to believe I'm just a little anxious or carried away! Why after so many years,would the FDA only just recently require manufacturers of stimulant medications to include information on this potentially devastating side effect?

Especially considering how common Raynaud's phenomenon is among young women & that those who suffer from ADHD often take stimulants to treat the condition.
__________________
Diagnosis: ADHD-C/Developmental Dyspraxia ,OCD,Early-Onset Parkinson's disease(confirmed dx),Migraine,Idiopathic Polyneuropathy.

Previous meds: Ritalin 10mg(1995-98),Dexedrine 5mg IR/10mg capsules(1998-2003),Risperdal (2009),Wellbutrin(2010),Adderall IR 10mg,20mg,Adderall XR 20mg(2011),

Current medications:Vyvanse 60mg,(2011-),Ativan 1mg x2 daily, Neurontin 100mg 2x daily Nadolol 40mg daily,, Amitriptyline 10mg x 3 daily & Sinemet(levodopa) 25/100x2 daily.

Last edited by Hyperman87; 09-09-13 at 10:38 PM..
Reply With Quote
  #2  
Old 09-09-13, 10:56 PM
Canadian Mess's Avatar
Canadian Mess Canadian Mess is offline
Contributor
 

Join Date: Apr 2013
Location: Canada
Posts: 379
Blog Entries: 2
Thanks: 225
Thanked 513 Times in 230 Posts
Canadian Mess is a splendid one to beholdCanadian Mess is a splendid one to beholdCanadian Mess is a splendid one to beholdCanadian Mess is a splendid one to beholdCanadian Mess is a splendid one to beholdCanadian Mess is a splendid one to beholdCanadian Mess is a splendid one to behold
Re: Peripheral vasculopathy & ADHD stimulants

I noticed this about it:
Quote:
WARNINGS

Peripheral Vasculopathy, including Raynaud’s phenomenon
  • Stimulants, including Ritalin and Ritalin SR, used to treat ADHD are associated with peripheral vasculopathy, including Raynaud’s phenomenon. Signs and symptoms are usually intermittent and mild; however, very rare sequelae include digital ulceration and/or soft tissue breakdown. Effects of peripheral vasculopathy, including Raynaud’s phenomenon, were observed in post-marketing reports at different times and at therapeutic doses in all age groups throughout the course of treatment. Signs and symptoms generally improve after reduction in dose increase or discontinuation of drug. Careful observation for digital changes is necessary during treatment with ADHD stimulants. Further clinical evaluation (e.g., rheumatology referral) may be appropriate for certain patients.
PRECAUTIONS

Information for Patients
  • Circulation problems in fingers and toes [Peripheral vasculopathy, including Raynaud’s phenomenon]
  • Instruct patients beginning treatment with Ritalin or Ritalin SR about the risk of peripheral vasculopathy, including Raynaud’s Phenomenon, and in associated signs and symptoms: fingers or toes may feel numb, cool, painful, and/or may change color from pale, to blue, to red
  • Instruct patients to report to their physician any new numbness, pain, skin color change, or sensitivity to temperature in fingers or toes
  • Instruct patients to call their physician immediately with any signs of unexplained wounds appearing on fingers or toes while taking Ritalin or Ritalin SR
  • Further clinical evaluation (e.g., rheumatology referral) may be appropriate for certain patients
MEDICATION GUIDE

What is the most important information I should know about Ritalin?
  • Circulation problems in fingers and toes [Peripheral vasculopathy, including Raynaud’s phenomenon]: fingers or toes may feel numb, cool, painful, and/or may change color from pale, to blue, to red
  • Tell your doctor if you have or your child has numbness, pain, skin color change, or sensitivity to temperature in the fingers or toes.
  • Call your doctor right away if you have or your child has any signs of unexplained wounds appearing on fingers or toes while taking Ritalin.
Wait, am I allowed quoting articles? I'll give link then? http://www.fda.gov/Safety/MedWatch/S.../ucm359945.htm

I already had Raynaud's syndrome prior to stimulants . With Raynaud's, it usually means I'll get muscle cramping if I put too much tension on my hands, my skin will go numb and white when it's too cold from a loss of circulation and occasional Charlie horses and sometimes my thumb can't move (very painful). I was born with the condition already so... at least the ADHD drugs can't cause it in me, they can just possibly make it worse. so it just means that I should pay attention more to it I guess.
__________________
Diagnosed ADHD, biphentin dose to be determined
Reply With Quote
The Following User Says Thank You to Canadian Mess For This Useful Post:
Hyperman87 (09-10-13)
  #3  
Old 09-10-13, 12:35 AM
Hyperman87's Avatar
Hyperman87 Hyperman87 is offline
ADDvanced Forum Guru
 

Join Date: Apr 2011
Location: Michigan
Posts: 1,111
Thanks: 3,184
Thanked 1,051 Times in 511 Posts
Hyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant futureHyperman87 has a brilliant future
Re: Peripheral vasculopathy & ADHD stimulants

For me I also already have pre-existing conditions that can contribute to it's development(Small fiber Polyneuropathy & Carpel tunnel syndrome) I'm just horrified that the FDA only just made this mandatory that stimulant medication manufacturers include this in patient info guides.


I grew up taking Ritalin & Dexedrine as a kid. As an adult Adderall & Vyvanse, I feel that if it took this long for the info to be included,there could be other medical conditions associated with ADHD stimulants that we're not being informed of. Something must have occurred to make the FDA include this new info on Stimulant medications.

I don't know maybe a number of patients had bad reactions & reported to their doctors? This is too big an update on the patient info guides to just appear rather suddenly!
__________________
Diagnosis: ADHD-C/Developmental Dyspraxia ,OCD,Early-Onset Parkinson's disease(confirmed dx),Migraine,Idiopathic Polyneuropathy.

Previous meds: Ritalin 10mg(1995-98),Dexedrine 5mg IR/10mg capsules(1998-2003),Risperdal (2009),Wellbutrin(2010),Adderall IR 10mg,20mg,Adderall XR 20mg(2011),

Current medications:Vyvanse 60mg,(2011-),Ativan 1mg x2 daily, Neurontin 100mg 2x daily Nadolol 40mg daily,, Amitriptyline 10mg x 3 daily & Sinemet(levodopa) 25/100x2 daily.
Reply With Quote
Sponsored Links
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
High Dopamine Transporter Levels Not Correlated With ADHD Mincan Science in the Media 11 04-04-14 12:06 AM
Opinions on Dr. Daniel Amen's technique for adults with ADD? PinkPanther_04 Adult Diagnosis & Treatment 25 03-10-14 05:10 PM
My NEW ADHD Research Summary: Out of Pure Frustration With Lack of Current Knowledge! MedStudent82 Ritalin 11 05-26-12 02:34 AM
A Lifetime of Distractions Nova General ADD Talk 5 12-25-08 06:12 PM
Only 38% of children respond to BOTH Ritalin and Dexedrine abre los ojos Dexedrine/Dextrostat 0 02-10-05 08:14 PM


All times are GMT -4. The time now is 08:05 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
(c) 2003 - 2014 ADD Forums